MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL FIBERSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL FIBERSCOPE
Model Number GIF-E3
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was not confirmed.In addition to foreign material found to be clogging the nozzle, the following events were also found: damage to the distal end, the light guide cover lens was cracked, the image guide cover glasses were scratched, the adhesive on the bending section cover was porous, the bending tube was deformed, the connecting tube was scratched, the scope cover and body were both scratched, the paint on the air/water nut was peeling off, the paint on the suction cylinder nut was peeling off, the universal cord was scratched, the diopter ring was scratched, the ring was scratched, the lens was humid, the cover glass was scratched, the right/left-up/down knob had angulation play and was less than specified value, the up/down knob was broken as there was no brake engagement during angulation, there were fiber breakings on the image guide bundle, and there was a problem with the sunction function (26,7 kpa) to specify suction flow (ml/min; 550).Regarding the clogging of the nozzle, this impacted the component¿s water flow, air/water function and static.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that the working channel was blocked on the gastrointestinal fiberscope.The issue occurred during reprocessing and there was no patient harm associated with the event.The device was returned and evaluated, and the nozzle was found to be clogged with foreign material.This mdr is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the foreign material could not be determined.The material could not be identified.Olympus will continue to monitor field performance for this device.

Brand Name
GASTROINTESTINAL FIBERSCOPE
Common Device Name
GASTROINTESTINAL FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15950011
Report Number9610595-2022-05180
Device Sequence Number17998721
Product Code FDS
UDI-Device Identifier04953170307355
UDI-Public04953170307355
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-E3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer03/11/2023
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown